Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 71, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 17, 2000, 12:38 AM CDT for Henry County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2000, 12:38 AM CDT (05:38 UTC)
- Expired
- Apr 17, 2000, 1:10 AM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Henry County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
301 WUUS54 KMEG 170538 SVRMEM TNC079-170610- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1238 AM CDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN WESTERN TENNESSEE * UNTIL 110 AM CDT * AT 1235 AM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL EXTENDING FROM PURYEAR TO PARIS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NOBLES BY 1250 AM BUCHANAN BY 1250 AM .WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:15 PM CDT, 10 hours 23 minutes earlier.
Area forecast discussion, Apr 16, 2:15 PM CDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CDT SUN APR 16 2000 18Z SFC ANALYSIS SHOWED A 1011 MB LOW ACROSS SRN IA W/ A FRONT EXTENDING ALONG A IRK-HRO-PRX LINE. DWPTS HAVE RISEN INTO THE L60S ACROSS MUCH OF THE AREA. THIS...COUPLED WITH TEMPS IN THE L/M 70S GIVES CAPES AOA 1000 J/KG. INITIAL BAND OF ELEVATED SHOWERS HAS WEAKENED AS THE MOVED EAST TOWARD MIDDLE TN. LOOKING THE TO THE WEST ...KNQA RADAR PICKING UP A FEW RETURN ACROSS SE AR. LTG DATA INDICATES A FEW CELLS POPPING AHEAD OF THE FRONT ACROSS ECNTRL MO W/ ANOTHER CLUSTER OF CELLS DEVELOPING JUST NW OF LIT. W/ TRACK OF SFC/H5 LOW QUITE FAR TO THE NORTH...EXPECT ANY DEVELOPMENT THIS AFTERNOON TO BE A COMBINATION OF INSOLATION AND FORCING ALONG THE FRONT. WILL CONTINUE TO MONITOR PROGRESS OF THE FRONT AND RADAR TRENDS BEFORE DECIDING ON FINAL 1ST PD POPS. ANY CONVECTION THAT DOES DEVELOP THIS AFTN SHOULD WEAKEN CONSIDERABLY AFTER SUNSET. TEMPS TONIGHT WILL BE TRICKY W/ CONSIDERABLE BLYR DRYING AFTER FROPA AND POTENTIAL FOR SKIES TO CLEAR OUT TOWARD MORNING. FRONT TO CLEAR ERN ZONES BY MON MRNG W/ SOME COOL AIR ADVECTION NOTED. MAIN CONCERN TMRW WILL BE POTENTIAL FOR WRAP AROUND CLOUDS AND SUBSEQUENT EFFECT ON MAX TEMPS. 12Z NGM AND TO A LESSER EXTENT THE 12Z AVN BRING LOTS OF MOISTURE VCNTY H8 INTO THE NRN HALF OF CWA TMRW MORNING. ETA MODEL IS A BIT DRIER ALTHOUGH IT ALSO HINTS AT THE SAME GENERAL PATTERN. WILL LIKELY BREAK OFF NERN ZONES AND GO MCLDY THERE W/ PCLDY ELSW. H8 LOW SHIFTS SE INTO THE CAROLINAS MON NIGHT W/ A RIDGE BUILDING ACROSS THE MID/LWR MS VLY. MRF/NOGAPS IN GENERAL AGREEMENT THAT THE CLOSED LOW APROACHING THE WEST COAST THIS AFTN WILL MOVE INTO THE SRN PLAINS BY MIDWEEK W/ A HIGH AMPLITUDE RIDGE EXTENDING FROM THE WRN GULF NE INTO THE OHIO VALLEY. THE NOGAPS SWINGS THE UPPER TROUGH ACROSS THE TN VLY ON THU WHILE THE MRF IS A BIT FURTHER TO THE NORTH. EITHER WAY...A FRONTAL BOUNDARY SHOULD PUSH THROUGH THE MID SOUTH W/ A CHC OF PRECIP ON THU. MEM BU 055/071 054/077 058 15300 MKL BU 054/068 050/074 054 153-0 JBR BU 052/070 051/078 055 15300 TUP BU 056/071 051/076 055 15200 J .MEM...NONE. CBD
In the hours before
Special weather statement, Apr 16, 9:26 PM CDT, 3 hours 12 minutes before
ARZ009-018-026>028-035-036-048-TNZ048>051-088-089-170400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 926 PM CDT SUN APR 16 2000 THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PORTIONS OF EAST ARKANSAS AND WEST TENNESSEE. AS A RESULT THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL MIDNIGHT HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES. IN EAST ARKANSAS...CLAY...GREENE...CRAIGHEAD...POINSETT...CROSS... ST. FRANCIS...MISSISSIPPI...AND CRITTENDEN. IN WEST TENNESSEE...LAUDERDALE...TIPTON...CROCKETT...HAYWOOD... FAYETTE...AND SHELBY. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 11 PM CDT FOR...DUNKLIN AND PEMISCOT COUNTIES IN THE MISSOURI BOOTHEEL.... AND FOR LAKE...OBION...WEAKLEY...DYER...AND GIBSON COUNTIES IN NORTHWEST TENNESSEE.
Local storm report, Apr 16, 11:26 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS
1126 PM CDT SUN APR 16 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0548 PM CORNING AR 1.25 INCH HAIL
04/16/00 CLAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0558 PM 4 E CORNING AR 1 INCH HAIL
04/16/00 CLAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 PM MAYNARD AR .75 INCH HAIL
04/16/00 RANDOLPH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM 2 N CORNING AR .75 INCH HAIL
04/16/00 CLAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM FRISBEE MO 1.75 INCH HAIL
04/16/00 DUNKLIN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0720 PM HOLCOMB MO 1 INCH HAIL
04/16/00 DUNKLIN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0720 PM MC DOUGAL AR 1 INCH HAIL
04/16/00 CLAY LEAVES OFF TREES AND
DAMAGE TO WHEAT CROP .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0735 PM PEACH ORCHARD MO 1 INCH HAIL
04/16/00 PEMISCOT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM HICKORIA AR 1.25 INCH HAIL
04/16/00 CLAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0810 PM CAMPBELL MO 1 INCH HAIL
04/16/00 DUNKLIN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0900 PM HAYWARD MO .88 INCH HAIL
04/16/00 PEMISCOT LEAVES OFF TREES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0940 PM TIPTONVILLE TN 1.75 INCH HAIL
04/16/00 LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0958 PM SAMBURG TN 1.75 INCH HAIL
04/16/00 OBION REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:34 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 41 min |
| Apr 16, 9:19 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 51 min |
| Apr 16, 9:51 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.